MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,CMC LGMNT RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. IMPL SYS,CMC LGMNT RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IMPL SYS,CMC LGMNT RECON
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a ligament reconstruction/ tendon interposition (lrti) of the thumb, the surgeon was attempting to use the ar-1677bc-cp cmc ligament reconstruction system for the first time.The system did not work the way the surgeon had hoped.The surgeon's first complaint was that they could not get the tendon passer ((b)(6) finger trap) to work.After 10 wasted minutes, they finally gave up and used a suture to shuttle the tendon.The second complaint was that the 4.0mm tenodesis screw malfunctioned.The surgeon drilled 4.0mm tunnel and pulled the tendon through.But the screw had no bone purchase and pulled right out.The surgeon attempted a second time but with the same result.The rep offered a 4.75 tenodesis as a back up but the doctor thought it would be too big.Instead the surgeon drilled some bone tunnels and tied the tendon down to bone.The bone quality was soft.

Brand Name
IMPL SYS,CMC LGMNT RECON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11436913
Report Number1220246-2021-02690
Device Sequence Number20126276
Product Code LXH
UDI-Device Identifier00888867096066
UDI-Public00888867096066
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPL SYS,CMC LGMNT RECON
Device Catalogue NumberAR-1677BC-CP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date03/08/2021
Patient Sequence Number1